MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng proximal covered stent was intended to be implanted to treat stenosis during an esophagus stenting procedure performed on (b)(6) 2026.During the procedure, the stent was deployed but did not fully expand and was retrieved using recue forceps.Another ultraflex esophageal ng proximal covered stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.We've sent good faith effort attempts to obtain all missing information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imdrf impact code f2301 captures the additional device required (rescue forceps) to retrieve the stent.Block h11: investigation results: boston scientific corporation could not confirm the reported event of stent failure to expand.The device was not returned; therefore, product analysis could not be performed.However, a media analysis was performed based on a photograph provided by the complainant where it was observed that the device was not fully expanded within the patient anatomy.Stent expansion rates can be negatively impacted by factors such as compression, time, temperature, and humidity.Expansion rates are seen most predominantly in the largest stent sizes, which experience the highest compression conditions while in the catheter delivery system.The larger the stent diameter, the more it is packed into the catheter of the delivery system.This means the stent will be compressed more and is more likely to have an unconstrained opening dimension that is smaller than the manufacturing specification.Without proper evaluation of the device, it is unknown if the reported event was due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which have contributed to the reported event.Device technical analysis: the device was not returned; therefore, product analysis could not be performed.However, a media analysis was performed based on a photograph provided by the complainant where it was observed that the device was not fully expanded within the patient anatomy.Labeling review: a labeling review was performed, and from the information available, there is no evidence that this device was used in a manner inconsistent with the instructions for use (ifu)/product label.Risk review: a risk review was completed and confirmed that the event of "stent failure to expand and additional device required" were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the available information, there is not enough evidence to confirm the cause of reported event.Without proper evaluation of the complaint device, cause not established is selected as the investigation conclusion code.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25520930
Report Number3005099803-2026-02477
Device Sequence Number9940225
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public(01)08714729716105
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00514240
Device Catalogue NumberM00514240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown